Alert archive / Arizona / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 1, 2024, 4:17 PM MST for Pinal County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2024, 4:17 PM MST (23:17 UTC)
- Expired
- Jul 1, 2024, 5:00 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS55 KTWC 012317
SVRTWC
AZC021-020000-
/O.NEW.KTWC.SV.W.0039.240701T2317Z-240702T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
417 PM MST Mon Jul 1 2024
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northeastern Pinal County in southeastern Arizona...
* Until 500 PM MST.
* At 417 PM MST, a severe thunderstorm was located 14 miles southeast
of Florence, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kearny and Kelvin.
This includes Route 177 between mile markers 141 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3284 11115 3299 11129 3321 11100 3298 11081
TIME...MOT...LOC 2317Z 254DEG 11KT 3296 11114
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AWH2 follow-up statements
955
WWUS55 KTWC 012336
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
436 PM MST Mon Jul 1 2024
AZC021-020000-
/O.CON.KTWC.SV.W.0039.000000T0000Z-240702T0000Z/
Pinal-
436 PM MST Mon Jul 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR NORTHEASTERN PINAL COUNTY...
At 435 PM MST, a severe thunderstorm was located 14 miles southeast
of Florence, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kearny and Kelvin.
This includes Route 177 between mile markers 141 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3284 11115 3299 11129 3321 11100 3298 11081
TIME...MOT...LOC 2335Z 218DEG 11KT 3294 11114
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AWH397 WWUS55 KTWC 012353 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 453 PM MST Mon Jul 1 2024 AZC021-020003- /O.EXP.KTWC.SV.W.0039.000000T0000Z-240702T0000Z/ Pinal- 453 PM MST Mon Jul 1 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINAL COUNTY WILL EXPIRE AT 500 PM MST... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 3284 11115 3299 11129 3321 11100 3298 11081 TIME...MOT...LOC 2353Z 254DEG 11KT 3295 11109 $$ AWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:56 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 12:56 PM MST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1256 PM MST Mon Jul 1 2024 .SYNOPSIS...Daily chances of showers and thunderstorms through Wednesday and gradually diminish during the rest of the week. Some storms will generate strong winds and locally heavy rainfall. Daytime temperatures will trending hotter by the weekend. && .DISCUSSION...Cloud debris cleared out by the late morning and towering cumulus clouds developed around 11 AM MST. The surface temperatures warmed 2-5 degrees more than yesterday which brings the environment to be more unstable and favorable conditions for thunderstorms. A handful of storms have been developing in the last hour around the region with storms producing 35 mph gusts and rain amounts around 0.25 inches. Storms don't seem very tall and could struggle to punch up higher. Most of the storms will generally produce lightning, gusty winds up to 40 mph, and localized rainfall. The latest HRRR run shows this thunderstorm trend to continue through the rest of the afternoon and dissipating shortly after sunset. Moisture will stick around for the next several days to bring scattered thunderstorm chances for most of the region. The upper level pattern will be transitioning with the high pressure moving away to the east and new high pressure center forming along the west coast. Ensemble models show the new high will position itself over the Great Basin and it will kick out the atmospheric moisture. This will reduce thunderstorm chances towards the last half of the week and it will bring hotter temperatures back. There is a 38% chance for Tucson to reach 110F on Friday, but there is some uncertainty on the strength and placement of the ridge axis over the area. Overall, dryer and hotter temperatures will be returning by the weekend and into the new week. && .AVIATION...Valid through 03/00Z. SCT-BKN clouds at 9-12k ft AGL with cirrus shield at 20K ft AGL through the forecast period. Scattered -TSRA through 02/02Z and again returning after 02/18Z to the end of the forecast period. Expect brief MVFR conds near storms. SFC winds 10 kts or less with the occasional afternoon gusts, except stronger due to gusty outflows from storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily chances for scattered thunderstorms and showers for the first half of the week and then diminishing towards the end of the week. Moisture will slowly erode away towards the end of the week and bringing min relative humidities down towards the 10-18% range for the lower elevations and 18-25% range in the higher elevations. Dryer air will be moving into the region along with hotter temperature by the end of the week and into the new week. Outside of thunderstorm winds, 20-foot winds will generally be 15 mph or less each afternoon with the occasional gust of 20-25 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 1, 3:51 PM MST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
351 PM MST Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Gst 33 SSW Duncan 32.26N 109.22W
07/01/2024 M62 MPH Cochise AZ Trained Spotter
Trained Spotter reported a thunderstorm wind
gust of 62 mph from weather station in San
Simon. Heavy rain is also reported.
&&
KJSLocal storm report, Jul 1, 3:52 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
352 PM MST Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Gst 34 SSW Duncan 32.26N 109.23W
07/01/2024 M66 MPH Cochise AZ Mesonet
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:56 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 1, 1:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 16 min |
| Jul 1, 2:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
| Jul 1, 3:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham, Greenlee | 52 min |
| Jul 1, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.